Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 66, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2021, 3:05 PM CDT for 4 counties in Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 3:05 PM CDT (20:05 UTC)
- Expired
- Apr 7, 2021, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lonoke County, AR, Prairie County, AR, Pulaski County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 38 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 12:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WUUS54 KLZK 072005
SVRLZK
ARC085-117-119-145-072045-
/O.NEW.KLZK.SV.W.0066.210407T2005Z-210407T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
305 PM CDT Wed Apr 7 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Prairie County in central Arkansas...
Northwestern Lonoke County in central Arkansas...
South central White County in central Arkansas...
Northeastern Pulaski County in central Arkansas...
* Until 345 PM CDT.
* At 305 PM CDT, a severe thunderstorm was located near Parnell, or
near Cabot, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cabot... Beebe...
Ward... Austin in Lonoke County...
Thurman... Old Austin...
Parnell... McRae...
Sylvania... Garner...
Antioch in White County... Vinity Corner...
Walker... Hayley...
Butlerville... Hickory Plains...
Woodlawn...
This includes US Highway 67 between mile markers 15 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for central
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3487 9200 3499 9214 3521 9180 3502 9153
TIME...MOT...LOC 2005Z 234DEG 38KT 3493 9205
HAIL...1.00IN
WIND...60MPH
$$
DTC2 follow-up statements
726
WWUS54 KLZK 072034
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
334 PM CDT Wed Apr 7 2021
ARC085-119-072044-
/O.CAN.KLZK.SV.W.0066.000000T0000Z-210407T2045Z/
Lonoke AR-Pulaski AR-
334 PM CDT Wed Apr 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LONOKE AND
NORTHEASTERN PULASKI COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for central
Arkansas.
LAT...LON 3496 9171 3515 9189 3521 9180 3502 9153
TIME...MOT...LOC 2034Z 234DEG 38KT 3511 9175
$$
ARC117-145-072045-
/O.CON.KLZK.SV.W.0066.000000T0000Z-210407T2045Z/
Prairie AR-White AR-
334 PM CDT Wed Apr 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN PRAIRIE AND SOUTH CENTRAL WHITE COUNTIES...
At 334 PM CDT, a severe thunderstorm was located near McRae, or 9
miles south of Searcy, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
McRae... Garner...
Vinity Corner... Walker...
Hayley... Hickory Plains...
This includes US Highway 67 between mile markers 33 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for central
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3496 9171 3515 9189 3521 9180 3502 9153
TIME...MOT...LOC 2034Z 234DEG 38KT 3511 9175
HAIL...1.00IN
WIND...60MPH
$$
DTC212
WWUS54 KLZK 072037
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
337 PM CDT Wed Apr 7 2021
ARC117-145-072047-
/O.EXP.KLZK.SV.W.0066.000000T0000Z-210407T2045Z/
Prairie AR-White AR-
337 PM CDT Wed Apr 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PRAIRIE AND SOUTH
CENTRAL WHITE COUNTIES WILL EXPIRE AT 345 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for central
Arkansas.
LAT...LON 3496 9171 3515 9189 3521 9180 3502 9153
TIME...MOT...LOC 2037Z 234DEG 38KT 3512 9173
$$
DTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:07 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 7, 2:07 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 207 PM CDT Wed Apr 7 2021 .SHORT TERM...Today Through Friday A tornado watch has been issued for the entire forecast area until 1AM Thurs morning. METSAT/radar showing a N-S oriented line of storms along a cold front, currently located along the OK/AR border early this afternoon. Strong to severe thunderstorms will continue to develop along and ahead of the cold front through late this evening. The primary concerns with these storms will be damaging winds between 60 to 80 mph, large hail greater than one inch, with the possibility of a few tornadoes. A 500mb low over KS/OK will shift NNE this afternoon/evening and move into MO over the next 24 hrs, with upper level forcing for ascent above AR through late this evening. Strong southerly flow will continue to carry warmer air and moisture into the region ahead of the front, with dew points in the 60s and highs into the 70s this afternoon. The latest mescoanalyses and our 18Z special upper air sounding indicate increased instability (MUCAPE 1077 J/kg) from this morning's 90 J/kg. Bulk shear values are between 40 and 55 kts this afternoon and radar data is showing obvious tilting along the line of storms moving into W AR. SRH values above 200 m2/s2 support the development of supercells along this line of storms, capable of producing large hail, damaging winds, and tornadoes this afternoon through this evening. After this front exits the eastern portion of the state late this evening dry conditions are forecast through Friday. By Friday morning, rain chances will return over the southern portions of the state as a warm front approaches from the SW. Showers and thunderstorms will then expand into all but the NE portions of the state by Friday afternoon as the warm front advances northward. Showers and storms will expand over the rest of the state late Friday and into the long term period as a cold front approaches from the west. && .LONG TERM...Friday Night Through Wednesday Arkansas will continue to be under a fairly active pattern during the extended term. Things start off with a cold front pushing thru the area, with a series of upper lows spinning over the upper Midwest and Great Lakes region. All of this should make for a fairly soggy Saturday. By Sunday high pressure should settle into the state, but a secondary front will quickly follow on Monday, bringing rain chances once again. Model solutions start to diverge quite a bit by midweek. The GFS wants to develop a trof over the west coast, with some ridging over the Great Plains by midweek. The ECMWF has a trof over the central portion of the country instead, and other models are split between these solutions. With low confidence levels in the forecast, I have opted to broadbrush low POPs after Monday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 47 72 52 78 / 60 10 10 20 Camden AR 51 80 55 81 / 30 10 20 40 Harrison AR 45 68 50 77 / 10 10 10 20 Hot Springs AR 48 77 53 78 / 10 10 10 40 Little Rock AR 49 75 53 79 / 40 10 10 30 Monticello AR 53 78 56 80 / 80 10 20 30 Mount Ida AR 48 76 53 78 / 10 10 10 40 Mountain Home AR 45 69 50 79 / 20 10 10 20 Newport AR 48 71 49 78 / 80 10 10 20 Pine Bluff AR 51 76 54 79 / 70 10 20 30 Russellville AR 46 74 51 79 / 10 10 10 30 Searcy AR 47 74 49 79 / 60 10 10 20 Stuttgart AR 50 75 53 79 / 70 10 10 20 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...SHELTON / Long Term...53
Hazardous weather outlook, Apr 7, 1:23 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 123 PM CDT Wed Apr 7 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 123 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Strong southerly winds of 10-15 knots and gusts of 20+ knots will be noted across the state ahead of an advancing cold front. Boaters and lake/river goers should take precautions if they are anticipating to be on the water this afternoon. The cold front will move through the region this afternoon into early evening with widespread showers and thunderstorms expected. Strong to severe thunderstorms are likely over western and central Arkansas this afternoon with the line of storm reaching eastern Arkansas early this evening. Large hail, strong winds and even a few tornadoes will be possible especially in the late afternoon through early evening hours. Locally heavy rainfall could be seen as well with widespread accumulations of up to one inch and locally greater amounts possible...which may result in an isolated flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday No hazardous weather is expected through the forecast period. .Spotter Information Statement... Spotter Activation May Be Needed && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Apr 7, 2:39 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Little Rock AR 239 PM CDT Wed Apr 7 2021 ARZ003-004-012-013-072030- Marion AR-Searcy AR-Newton AR-Boone AR- 239 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEARCY...EASTERN NEWTON...SOUTHWESTERN MARION AND SOUTHEASTERN BOONE COUNTIES UNTIL 330 PM CDT... At 239 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Walnut, or 11 miles south of Jasper, moving northeast at 45 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Jasper... Western Grove... Valley Springs... Dugger... Piercetown... Carver... Pruitt... Everton... Pindall... Wayton... Marble Falls... Yardelle... Crossroad... Vendor... Parthenon... Swain... Gum Springs in Newton County... Mt Judea... Deer... Cowell... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 800 PM CDT for north central Arkansas. LAT...LON 3574 9323 3584 9337 3618 9311 3615 9279 TIME...MOT...LOC 1939Z 219DEG 40KT 3585 9323 DTC
Local storm report, Apr 7, 2:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT WED APR 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL QUITMAN 35.38N 92.21W
04/07/2021 E1.00 INCH CLEBURNE AR PUBLIC
QUARTER SIZED HAIL FELL ON WESLEY CHAPEL ROAD.
&&
EVENT NUMBER LZK2100548
57Local storm report, Apr 7, 2:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT WED APR 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL LITTLE ROCK 34.72N 92.35W
04/07/2021 E0.75 INCH PULASKI AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100549
TRSLocal storm report, Apr 7, 2:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CDT WED APR 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL QUITMAN 35.38N 92.21W
04/07/2021 E1.50 INCH CLEBURNE AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100550
TRSLocal storm report, Apr 7, 2:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT WED APR 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL NORTH LITTLE ROCK 34.79N 92.26W
04/07/2021 E0.88 INCH PULASKI AR PUBLIC
&&
EVENT NUMBER LZK2100551
TRSSpecial weather statement, Apr 7, 3:04 PM CDT, 1 minute before
Special Weather Statement National Weather Service Little Rock AR 304 PM CDT Wed Apr 7 2021 ARZ056-063-064-068-069-072045- Bradley AR-Drew AR-Cleveland AR-Lincoln AR-Jefferson AR- 304 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BRADLEY... SOUTHEASTERN CLEVELAND...NORTHWESTERN DREW...SOUTH CENTRAL JEFFERSON AND LINCOLN COUNTIES UNTIL 345 PM CDT... At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near Mt Elba, or 12 miles south of Rison, moving northeast at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Star City... Gould... Grady... Nebo... Feenyville... Whitefield... Cane Creek State Park... Hebron... Woodville... Mt Elba... Herbine... Linwood... Marks Mill State Park... Tarry... Cornerville... Tamo... Palmyra... Crigler... Sarassa... Glendale in Lincoln County... A Tornado Watch remains in effect until 800 PM CDT for southeastern Arkansas. LAT...LON 3365 9214 3380 9227 3421 9172 3400 9151 TIME...MOT...LOC 2003Z 232DEG 37KT 3378 9214 Goudsward
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:31 AM CDT | Special Weather Statement | LZK | Pope | 29 min |
| Apr 7, 1:42 PM CDT | Special Weather Statement | LZK | Sebastian | 48 min |
| Apr 7, 1:47 PM CDT | Special Weather Statement | LZK | Johnson | 43 min |
| Apr 7, 1:57 PM CDT | Special Weather Statement | LZK | Scott | 48 min |
| Apr 7, 1:59 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 46 min |
| Apr 7, 2:02 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 43 min |
| Apr 7, 2:05 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 55 min |
| Apr 7, 2:18 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 27 min |
| Apr 7, 2:19 PM CDT | Tornado Warning | LZK | Logan, Scott, Yell | 14 min |
| Apr 7, 2:21 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie | 39 min |
| Apr 7, 2:27 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Stone, Van Buren, White | 33 min |
| Apr 7, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 45 min |
| Apr 7, 2:33 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 42 min |
| Apr 7, 2:34 PM CDT | Special Weather Statement | LZK | Prairie | 41 min |
| Apr 7, 2:36 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 39 min |
| Apr 7, 2:39 PM CDT | Special Weather Statement | LZK | Newton | 51 min |
| Apr 7, 2:45 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Jefferson, Ouachita | 30 min |
| Apr 7, 2:45 PM CDT | Tornado Warning | LZK | Logan, Yell | 45 min |
| Apr 7, 3:03 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Scott, Yell | 42 min |
| Apr 7, 3:04 PM CDT | Special Weather Statement | LZK | Lincoln | 41 min |
| Apr 7, 3:09 PM CDT | Special Weather Statement | LZK | Grant | 51 min |
| Apr 7, 3:09 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 39 min |
| Apr 7, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 32 min |
| Apr 7, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White | 44 min |
| Apr 7, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 23 min |
| Apr 7, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 17 min |
| Apr 7, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 30 min |
| Apr 7, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 25 min |
| Apr 7, 3:46 PM CDT | Special Weather Statement | LZK | Pope | 59 min |
| Apr 7, 4:08 PM CDT | Special Weather Statement | LZK | Arkansas | 52 min |
| Apr 7, 4:11 PM CDT | Special Weather Statement | LZK | Lonoke, Prairie | 49 min |
| Apr 7, 6:23 PM CDT | Special Weather Statement | LZK | Faulkner | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.